If a woman takes the contraceptive pill and her monthly period changes from five days to ten days, is it permissible for her to stop praying during the additional days?
Praise be to Allaah.
Yes, the monthly period may alter and change from five days to eight or ten or seven, and there is nothing wrong with that. If the period changes like this, the woman should not pray or fast. The period may also change and become shorter; it may be seven days then the bleeding stops in five days. Or it may be seven days but then continue until ten days. So she should not pray when there is bleeding, up to fifteen days. If it reaches fifteen days, the majority of scholars say that it becomes istihaadah (irregular, non-menstrual bleeding) after that, so she should go back to reckoning her usual period, such as six or seven days, and the rest is istihaadah, She should pray and fast at that time, doing wudooâ for each prayer, washing herself with water and using a piece of cloth or pad. She should continue doing that until her regular cycle resumes. End quote.
Shaykh âAbd al-âAzeez ibn Baaz (may Allah have mercy on him)
Fataawa Noor âala al-Darb, 2/666
-- Islam QA